Ohio, 2005Damaging Wind in Ohio, June 28, 2005
June 28, 2005 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 28, 2:17 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 2:17 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 AM EST TUE JUN 28 2005
.SHORT TERM...
TODAY AND TONIGHT.
COMPLICATED AND DIFFICULT FORECAST THIS MORNING WITH NUMEROUS WEAK
MESOSCALE OUTFLOW BOUNDARIES AND SEVERAL SYNOPTIC SCALE MID LEVEL
FEATURES. SATELLITE WATER VAPOR AND IR IMAGES SHOW THE SYNOPTIC
SCALE FEATURES NICELY. MAIN VORTICITY CENTER NEAR THE OHIO RIVER
WILL MOVE NORTHEAST TODAY AS SHORT WAVE TROUGH APPROACHES FROM THE
WEST. CONVERGENCE BETWEEN THESE TWO FEATURES AND WEAK SURFACE
BOUNDARIES ARE HELPING TO GENERATE SCATTERED SHRA/TSRA THIS MORNING
ACROSS FORECAST AREA. MOST INTENSE TSRA ARE CURRENTLY ENTERING WHITE
COUNTY. THESE STORMS ARE MOVING SLOWLY AND RADAR INDICATES HOURLY
RAINFALL RATES NEAR AN INCH PER HOUR. WILL HAVE CATEGORICAL POPS
THIS MORNING WITH HEAVY RAIN MENTION TO ACCOUNT FOR THIS. AS UPPER
TROUGH MOVES ACROSS AREA LATER THIS MORNING AND
AFTERNOON...SCATTERED TSRA SHOULD DEVELOP AS MODERATE INSTABILITY
AND BOUNDARIES WILL BE IN PLACE. HAVE RAISED EASTERN AREAS TO LIKELY
THIS AFTERNOON WITH ADDITIONAL HELP OF VORTICITY CENTER LIFTING
NORTHEAST.
NOT MUCH FOCUS TONIGHT FOR CONVECTION BUT NAM IS SHOWING A VERY
SUBTLE SHORT WAVE MOVING ACROSS REGION. WITH ALL THE BOUNDARIES AND
REMAINING INSTABILITY WILL ALLOW THE LOW CHANCE POP TO CONTINUE
OVERNIGHT.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY
NO MAJOR CHANGES MADE TO GRIDS FOR THIS PACKAGE. EXACT EFFECTS OF
SEVERAL MCVS/OUTFLOW BOUNDARIES...ETC REMAIN IN QUESTION INTO WEDS
EVENING IN HOT...HUMID AND UNSTABLE AIRMASS. OTHER THAN THE
MENTIONED BOUNDARIES...LITTLE IN THE WAY TO INITIATE ANY CONVECTION
ON WEDS SO WILL CONTINUE WITH DRY FORECAST ALTHOUGH COULD BE ARGUED
TO THROW IN ISOL MENTION...BUT ENOUGH UNCERTAINTY TO EVEN LEAVE
THAT OUT. BETTER CHANCE STILL LOOKS TO BE WEDS NGT INTO THURS AS
BETTER FORCING AND CONVERGENCE MOVES IN WITH DECENT COLD FRONT SET
TO MOVE THROUGH ON THURSDAY. MODELS CONTINUE TO HAVE GENERALLY POOR
RUN-RUN CONTINUITY WITH SMALLER SCALE FEATURES. THE CONVERGENCE ON
THE FRONT COMBINED WITH AT LEAST MODERATE INSTABILITY ESPECIALLY
EASTERN HALF OF THE AREA SHOULD BE ABLE TO SPARK OFF THUNDERSTORMS.
THINK NAM GOING A BIT OVERBOARD ON DEWPOINTS AND RESULTANT
INSTABILITY BUT A NARROW BAND OF MID 70 DEWPTS RIGHT ON THE FRONT
CANT BE RULED OUT. SEVERE WEATHER WILL REMAIN A CONCERN FOR WEDS
NGT INTO THURS. EXACT EVOLUTION WILL BE TRICKY AS COULD BE MCS
TRACKING IN FROM THE WEST AND GIVE SOME SVR WX LATE WEDS NGT THEN
REMNANTS REFIRE DURING LATE MORNING IN THE EAST. COULD ALSO END UP
COMPLEX MOVES NORTH OF THE AREA AND OUTFLOW BOUNDARIES FROM IT
ENHANCE CONVERGENCE ALONG THE FRONT. REGARDLESS...WILL KEEP CHC POPS
GOING...HIGHEST DURING FROPA.
MODELS DO AGREE THAT ALL SUPPORT FOR STORMS WILL BE EXITING BY EARLY
EVENING. BASED ON THIS AND COLLABORATION WITH SURROUNDING
SITES...WILL REMOVE POPS FOR THURS NGT NW HALF AND CONFINE MENTION
OF PRECIP TO SE AREAS FOR THE EVENING. SUSPECT LATER FORECASTS WILL
BE ABLE TO HAVE THURS NGT COMPLETELY DRY. COOLER AND LESS HUMID
CONDITIONS WILL RETURN TO THE REGION FOR THE HOLIDAY WEEKEND.
ANOTHER SYSTEM WILL TAKE SHAPE AGAIN IN THE PLAINS...BUT EFFECTS OF
IT WONT LIKELY BE FELT TILL TUES OR WEDS AT THE EARLIEST.
&&
.AVIATION...
COMPLICATED AVIATION FORECAST TONIGHT WITH NUMEROUS BOUNDARIES
ACROSS THE AREA. SATELLITE IMAGES THIS MORNING SHOWS NUMEROUS
CIRCULATIONS AND CONVERGING CLOUD BOUNDARIES. THIS COUPLED WITH
MODERATE INSTABILITY IS HELPING GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY. OUTFLOW
THAT MOVED OUT OF IA HELPED FIRE A LINE OF TSRA IN WESTERN IL. THIS
BOUNDARY NOW MOVING TOWARD DEVELOPING LINE OF TSRA IN EASTERN IL.
THIS MAY IMPACT KSBN BY 09-11Z IF THESE STORMS CAN HOLD TOGETHER.
HAVE ADDED A PREVAILING SHRA TO KSBN TAF AT 09Z WITH A CB CLOUD
GROUP AND LIGHTNING MAY BE VERY CLOSE. WILL UPDATE IF CONVECTION
INDEED HOLDS TOGETHER. AT KFWA...UPPER LEVEL VORTICITY CENTER JUST
TO THE SOUTH BUT SHRA/TSRA THAT WERE ASSOCIATED WITH THIS FEATURE
HAVE GENERALLY DISSIPATED. CANNOT RULE OUT AN ISOLATED SHRA
REMAINDER OF THE NIGHT HERE BUT HAVE LEFT OUT OF TAF. INSTABILITY
AND BOUNDARIES COMBINED WITH UPPER SHORT WAVE WILL LEAD TO SCT TSRA
DURING THE AFTERNOON. CONTINUED WITH A CB QUALIFIER FOR NOW AS
TIMING AND LOCATION TOO UNCERTAIN TO NAIL DOWN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&
SHORT TERM/AVIATION...LASHLEY
LONG TERM...FISHER
Hazardous weather outlook, Jun 28, 4:58 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST TUE JUN 28 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290957-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
458 AM EST TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO
60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING
FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO
THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY
NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. DAMAGING WINDS
WILL ONCE AGAIN BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY
RAINFALL.
AFTERNOON HIGHS IN THE LOW 90S ON WEDNESDAY COMBINED WITH INCREASING
HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S ACROSS
THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED
SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED
WEDNESDAY NIGHT AND THURSDAY.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-061-290957-
458 AM EST TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A
FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION
TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER
NEAR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO
THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY
NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. WIND GUSTS
GREATER THAN 50 KNOTS WILL BE THE MAIN THREAT...ALONG WITH LOCALLY
HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
FISHER
Thunderstorm Wind, Williams
- When
- June 28, 5:57 AM EST
- Where
- Williams County, 2 mi SW of Alvordton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.650, -84.467
A tree as well as some power lines were reported down across a road near Kinkle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456759.